Alert archive / Kansas / Frost Advisories in 2008
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 15, 2008, 3:06 PM CDT for 11 counties in Kansas. It took effect at Oct 16, 2008, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2008, 3:06 PM CDT (20:06 UTC)
- In effect from
- Oct 16, 2008, 4:00 AM CDT
- Expired
- Oct 16, 2008, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 152006 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CDT WED OCT 15 2008 KSZ008>012-020>024-034-160415- /O.NEW.KTOP.FR.Y.0002.081016T0900Z-081016T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 306 PM CDT WED OCT 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO STEADILY FALL THROUGH THE NIGHT. AS TEMPERATURES ACROSS THE AREA FALL INTO THE MIDDLE 30S BY LATE TONIGHT...AREAS OF FROST ARE EXPECTED TO FORM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
2 follow-up statements
000 WWUS73 KTOP 160310 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1010 PM CDT WED OCT 15 2008 KSZ008>012-020>024-034-161400- /O.CON.KTOP.FR.Y.0002.081016T0900Z-081016T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 1010 PM CDT WED OCT 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO STEADILY FALL INTO THE MIDDLE 30S BY THURSDAY MORNING. THESE CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF FROST. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ WOLTERS
000 WWUS73 KTOP 161359 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 859 AM CDT THU OCT 16 2008 KSZ008>012-020>024-034-161500- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-081016T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 859 AM CDT THU OCT 16 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES WILL CONTINUE TO RISE INTO THE 40S THE REMAINDER OF THE MORNING. THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:49 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 15, 12:49 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1249 PM CDT WED OCT 15 2008 .UPDATE... UPDATED FOR THE 18 UTC TAF ISSUANCE. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... SHORTWAVE TROUGH RAPIDLY EXITING THE AREA TO THE NORTHEAST WITH GOOD LLVL DOWNGLIDE AND CAA. AS A RESULTING MVFR STRATUS CIGS IN ALL TAF SITES SHOULD LIFT AND THIN ABOVE 2000FT WITH AC DECK ABOVE AROUND 7000 FEET THROUGH 20-21Z TIMEFRAME...THEN CLEAR BY 23Z. NORTH WINDS GUSTING AT TIMES TO NEAR 20KT WILL QUICKLY DIMINISH TOWARD 00Z AND REMAIN LIGHT THROUGH 18Z THURSDAY. ALTHOUGH WINDS WILL BE LIGHT WITH CLEAR SKIES TONIGHT...FCST SOUNDINGS SUGGEST ENOUGH DRY AIR AND MIXING JUST OFF THE SFC TO WARRANT HOLDING OFF ADDING ANY FOG TO THE TAFS LATE TONIGHT/EARLY THURSDAY...ALTHOUGH WITH DAMP GROUND...CANNOT TOTALLY RULE OUT VERY SHALLOW GROUND FOG AT KTOP AND KMHK IN THE 11Z-13Z TIMEFRAME. && .PREV DISCUSSION... /ISSUED 650 AM CDT WED OCT 15 2008/ UPDATE... UPDATE FOR 12 UTC AVIATION. DISCUSSION... SEE PREVIOUS DISCUSSION. AVIATION... PRECIPITATION WILL CONTINUE THROUGH MUCH OF THE MORNING AS UPPER TROF WORKS ITS WAY THROUGH. ISENTROPIC LIFT NEARLY ENDED...WITH LIGHTER DEFORMATION PRECIPITATION ONLY DROPPING VISIBILITIES TO AT WORST MVFR LEVELS. MAIN ISSUE IS CEILINGS WITH TERMINALS OFTEN RISING TO NEAR VFR IN RECENT HOURS. EXPECTING SOME PERIODS OF IFR CEILINGS FOR THE MORNING UNTIL THE DRIER AIR WOKS IN FROM THE NORTHWEST...WITH A LOSS OF ANY SIGNIFICANT CEILINGS BY LATE AFTERNOON. WINDS APPEAR STRONG ENOUGH OVERNIGHT TO PREVENT FOG FORMATION AT THE END OF THIS FORECAST. PREV DISCUSSION... /ISSUED 233 AM CDT WED OCT 15 2008/ DISCUSSION... LIGHT TO MODERATE RAIN SHOWERS STREAMING NORTHEAST ACROSS THE WESTERN HALF OF THE CWA...WHILE THE WHOLE LINE MAKES SLOW PROGRESS EASTWARD. HEAVIEST SHOWERS IN AN ABILENE / MANHATTAN / MARYSVILLE LINE ATTM. UPPER TROF AXIS IN EASTERN COLORADO ALSO LIFTING NORTH AND EAST WITH TIME. COOL RAINY NIGHT WITH TEMPS IN THE 40S NORTHWEST AND 50S SOUTHEAST. SOME LOCATIONS IN THE CWA HAVE RECEIVED 3 INCHES OF RAIN...FALLEN OVER THE LAST 24 HOURS. A BIT OF FOG HAS DEVELOPED AHEAD OF THE RAIN IN THE FAR SE COUNTIES...THANKS IN PART TO GOOD MOISTURE ADVECTION FROM THE SOUTH NOTED IN RISING DEWPOINTS. WILL CARRY THIS FOR A FEW HOURS IN THE MORNING BUT EXPECT IT TO MIX OUT WITH THE RAIN AS THE MORNING GOES ON. BAND OF PRECIP PROGGED TO CONTINUE EAST...HOWEVER ISENTROPIC LIFT CONTINUES TO DECREASE THROUGH THE MORNING...WITH MUCH OF THE UPGLIDE DISSIPATING IN THE 12-15Z TIMEFRAME. UNTIL THEN WOULD EXPECT LIGHT TO MODERATE RAIN BAND TO CONTINUE AND BRING ANOTHER HALF INCH OF RAIN OR SO TO THE EASTERN COUNTIES BEFORE DISSIPATING. HAVE HIGH CHANCE POPS ACROSS EAST CENTRAL KS MORNING AND INTO THE EARLY AFTERNOON BUT SUSPECT IT WILL SLIDE EAST AND DISSIPATE AROUND 21Z. CAA CONTINUES THROUGH THE DAY...AND EXPECT SUNSHINE TO WARM US UP A FEW DEGREES...BUT OTHERWISE HAVE PRETTY MUCH KEPT TEMPS IN THE 50S. CONCERNS BEYOND RAINFALL TODAY WILL BE QUICK CLEARING THEN BUILDING HIGH PRESSURE FOR TONIGHT BRINGING LIGHTER WINDS BY MORNING. SEE DEWPOINTS IN THE 30S UPSTREAM...AND HAVE OVERNIGHT LOWS ACROSS THE NW COUNTIES AROUND 36-37F. THINK RECENT MOISTURE WILL HELP KEEP THE GROUND TEMPS UP TONIGHT...BUT CANT RULE OUT SOME PATCHY FROST IN HIGH EXPOSED AREAS SO HAVE ADDED THIS TO THE GRIDS ACROSS THE NW. CENTER OF HIGH SLIDES INTO NE KS ON FRIDAY...HOLDING TEMPS IN THE LOW TO MID 60S. RETURN FLOW AROUND THE BACKSIDE SHOULD HELP BOOST TEMPS TO MID 60S BY FRIDAY. GFS/NAM HAEV A WEAK WAVE MOVING THROUGH THE FLOW EARLY FRIDAY BUT DONT EXPECT IMPACTS TO SENSIBLE WX FROM THIS FEATURE BESIDES A FEW CLOUDS. NICE RIDGE SLIDES OVERHEAD ON SATURDAY BRINGING TEMPS BACK CLOSE TO 70. MADE NO CHANGES BEYOND SATURDAY. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 63
Hazardous weather outlook, Oct 15, 12:39 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1239 PM CDT WED OCT 15 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-161745- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1239 PM CDT WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MOSTLY CLEAR SKIES AND DIMINISHING WINDS MAY ALLOW FOR THE DEVELOPMENT OF PATCHY FROST LATE TONIGHT AND EARLY THURSDAY IN NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS. THIS WOULD APPLY MAINLY TO AREAS NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Frost Advisories in Kansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.